Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 85, NWS Caribou, ME

December 18, 2021

NWS Caribou, ME issued this small craft advisory at Dec 18, 2021, 6:54 AM EST. It took effect at Dec 19, 2021, 1:00 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2021, 6:54 AM EST (11:54 UTC)
In effect from
Dec 19, 2021, 1:00 AM EST
Expired
Dec 20, 2021, 2:29 AM EST
In force
25 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

236 
WHUS71 KCAR 181154
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
654 AM EST Sat Dec 18 2021

ANZ050>052-182000-
/O.NEW.KCAR.SC.Y.0085.211219T0600Z-211220T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
654 AM EST Sat Dec 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST
MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
595 
WHUS71 KCAR 181432
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
932 AM EST Sat Dec 18 2021

ANZ050>052-190000-
/O.CON.KCAR.SC.Y.0085.211219T0600Z-211220T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
932 AM EST Sat Dec 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO
7 AM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
840 
WHUS71 KCAR 182128
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
428 PM EST Sat Dec 18 2021

ANZ050>052-190900-
/O.CON.KCAR.SC.Y.0085.211219T0600Z-211220T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
428 PM EST Sat Dec 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO
7 AM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 4
  to 6 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
574 
WHUS71 KCAR 190807
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
307 AM EST Sun Dec 19 2021

ANZ050>052-191700-
/O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
307 AM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
268 
WHUS71 KCAR 191450
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
950 AM EST Sun Dec 19 2021

ANZ050>052-200000-
/O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
950 AM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 
  to 6 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
171 
WHUS71 KCAR 192128
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
428 PM EST Sun Dec 19 2021

ANZ050-051-200900-
/O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/
/O.NEW.KCAR.GL.A.0024.211221T0200Z-211221T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
428 PM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt
  with gusts up to 30 kt and seas 4 to 6 ft. For the Gale Watch, 
  southwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to
  10 ft possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...For the Small Craft Advisory, until 7 AM EST Monday. 
  For the Gale Watch, from Monday evening through Tuesday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter 
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ052-200900-
/O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
428 PM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 2
  to 4 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
447 
WHUS71 KCAR 200105
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
805 PM EST Sun Dec 19 2021

ANZ050-051-201200-
/O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/
/O.CON.KCAR.GL.A.0024.211221T0200Z-211221T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
805 PM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt and seas 3 to 6 ft. For the Gale Watch, 
  southwest winds 20 to 30 kt with gusts up to 35 kt and seas 5 
  to 8 ft possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...For the Small Craft Advisory, until 7 AM EST Monday. 
  For the Gale Watch, from Monday evening through Tuesday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ052-201200-
/O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
805 PM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
976 
WHUS71 KCAR 200729
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
229 AM EST Mon Dec 20 2021

ANZ050-051-201700-
/O.CAN.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/
/O.UPG.KCAR.GL.A.0024.211221T0200Z-211221T1400Z/
/O.NEW.KCAR.GL.W.0035.211221T0200Z-211221T1400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
229 AM EST Mon Dec 20 2021

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 40 kt and 
  seas 5 to 8 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 9 PM this evening to 9 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ052-201700-
/O.CAN.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/
/O.NEW.KCAR.GL.W.0035.211221T0200Z-211221T1400Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
229 AM EST Mon Dec 20 2021

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 9 PM this evening to 9 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 3:38 AM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Dec 18, 3:38 AM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
338 AM EST Sat Dec 18 2021

.SYNOPSIS...
High pressure will be over the area today. Low pressure will track
into Southern New England tonight then continue south of the Gulf of
Maine on Sunday. High pressure will build in from the west Sunday
night and crest south of the area Monday. Low pressure systems will
track north of the area Tuesday and again late Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Secondary cold front made it into central sxns tonight with
winds following fropa still gusting above 20kts. Moclr skies are
impacting the region tonight though nw flow has brought clouds
in fm the St. Lawrence with high cirrus overspreading Downeast
zones in advance of next system moving in fm the MS Vly.

Expect these clouds will continue to thicken and lower as they
move in from the southwest. Max temps for today will be below
normal over all locations with nrly flow continuing until late
in the day and with little sun to warm temps. Flow veers around
to a northeasterly direction as high pressure shifts east twd
ern Canada late in the afternoon. This wl likely keep much in
the way of snow impacting nern zones thru the entire event due
to downsloping from the NB Highlands.

Light snow will begin to overspread wrn sxns this evening with
more intense snowfall late this evng along the far wrn reaches
of the CWA in area of RRQ of H3 jet streak. Included interior
Hancock Cnty into WWA as the highest totals will be found in the
more populated areas of the county. Far wrn Piscataquis County,
along with the higher terrain, will be closing in on 4 inches
provided the coastal low does not track any further south. Due
to this uncertainty did not want to expand advisories any
further to the north with this update and will pass on to later
shifts to monitor trends.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
Low pressure south of the Gulf of Maine will track east to a
position south of Nova Scotia Sunday morning. Light snow will taper
off Downeast as the low moves away. A bit of hang back moisture in
the upper trough across the north will likely produce some patchy
light snow and snow showers across the north Sunday morning. The sky
will trend clearer Sunday afternoon as the low continues away to the
east and the trough axes slides east of our area. High pressure
building in from the northwest Sunday afternoon into Sunday night
will push colder air into the area upon northwesterly winds. The
high will begin to crest over the region early Monday morning
allowing the air to decouple and temperatures to drop to near zero
over parts of the north. A small area of low pressure tracking into
western Quebec Monday afternoon will pull a weak warm front/triple
point low toward the region bringing increasing clouds Monday
afternoon followed by some light snow across the north Monday night,
mainly during the first parts of the night.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The Quebec low will track toward labrador Tuesday morning pulling a
cold front through followed by high pressure Tuesday night. Another
small clipper low will track into western Quebec on Wednesday
bringing a return of clouds and a chance of some snow showers
Wednesday afternoon into Wednesday night. Strong surface convergence
ahead of a cold front Wednesday evening may support some heavier
snow showers or localized snow squalls across central areas during
the first part of the night. A southern branch low will be tracking
off the Mid-Atlantic coast Wednesday night and rapidly moving east
from there. Latest model guidance keeps this low, and the northern
low separate with phasing not expected. These lows and the trough
axes will quickly continue east on Thursday as high pressure builds
in from the west. A secondary high will build down from Canada on
Friday bringing a fresh push of colder air in from the
northwest.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR over northern terminals for the next 24 hours.
LLWS will affect KFVE for the next 2-3 hours. Light IFR snow
will move into Downeast terminals after 00z tonight. Cannot rule
out an IFR vsby at HUL very late in the TAF period but have not
accounted for it yet.

SHORT TERM:
Sun: MVFR becoming VFR. NW winds. VFR Sunday night. NW winds
becoming light and variable.

Mon: VFR becoming MVFR north. S winds. MVFR to IFR north Monday
night. MVFR to VFR Downeast. SW winds.

Tue: VFR. SW to NW winds. VFR Tue night. NW winds becoming light and
variable.

Wed: VFR, possibly lowering to MVFR late. SE winds. IFR Wednesday
night becoming VFR late. SE winds becoming NW.

&&

.MARINE...
NEAR TERM: Have continued SCA thru 12z this morning with winds
and seas will remaining below SCA levels today. Winds will gust
on the outer waters to aoa 25kts after midnight tonight with
another SCA likely to be needed.

SHORT TERM:
A SCA may be needed Sunday into Sunday night for gusty NW winds
followed by winds dropping below SCA on Monday. A SCA will be
needed again Monday into Tuesday for gusty west winds. The winds
should drop below SCA Tuesday night and continue below SCA
through Wednesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 5 PM this afternoon to 1 PM EST
     Sunday for MEZ015-016-029-030.
MARINE...Small Craft Advisory until 7 AM EST this morning for
     ANZ050>052.

&&

Near Term...Bloomer
Short Term...Buster
Long Term...Buster
Aviation...Bloomer/Buster
Marine...Bloomer/Buster
Hazardous weather outlook, Dec 18, 3:10 AM EST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
310 AM EST Sat Dec 18 2021

MEZ001>006-011-017-032-190815-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Penobscot-Central Washington-Northern Washington-
310 AM EST Sat Dec 18 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015-016-029-030-190815-
Southern Penobscot-Interior Hancock-Coastal Hancock-
Coastal Washington-
310 AM EST Sat Dec 18 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 PM EST SUNDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine,
Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ010-031-190815-
Central Piscataquis-Southern Piscataquis-
310 AM EST Sat Dec 18 2021

This Hazardous Weather Outlook is for Central Highlands Maine.

.DAY ONE...Today and tonight.

Light snow will move into the area this evening with up to 4 inches
expected by Sunday morning over the higher terrain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-190815-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
310 AM EST Sat Dec 18 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.